MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584050
Medical Device Problem Codes Failure to Align (2522); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a050701 captures the reportable event of wire was unable to release the bow.Block h11: investigation results the dreamtome rx 44 device was not returned; however, a media analysis was performed based on the photo provided by the complainant that shows the distal section of the device with the working length bent, additionally, by the picture, it is not conclusive if the wire is failing to unbow since the handle is not seen in picture to determine if it was in extended position (unbow).No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of wire failure to release bow (unbow) was unable to be confirmed.According to the media analysis performed, it is not conclusive if the wire is failing to unbow since the handle is not seen in picture to determine if it was in extended position (unbow).Additionally, media analysis found that the working length was bent, this problem could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) with stone clearance procedure to treat common bile duct stones performed on (b)(6) 2025.During the procedure, the tome was already bowed upon insertion into biopsy channel, even with the handle stretched out to maximum the tip would not straighten.The tome would not unbow and the tip was stuck in a curved shape with the cutting wire protruding.A photo of the complaint device was provided and showed the device in a bowing position.The procedure was completed with the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050701 captures the reportable event of wire was unable to release the bow.Block h11: investigation results: the returned dreamtome rx 44 was analyzed, and a visual inspection found that the working length was twisted at distal section.A functional test was performed, and the device was actuated, the wire was able to bow but was unable to unbow completely.Media analysis was performed based on the photo provided by the complainant and shows the wire appears unable to unbow.Dimensional test was performed, the dimension was out of specification, it was determined that this problem caused due to an overly tensioned wire.The guidewire was found in good condition.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of wire failure to release bow (unbow) was confirmed.The results of the analysis performed on the returned device found that the wire was unable to unbow completely, also, the length dimension of the exposed cutting wire length was out of specification, and it was determined that the wire was overly tensioned, this problem is related with a manufacturing deficiency.The investigation findings and all information available concludes the most probable root cause is manufacturing deficiency.An investigation to address this problem is in progress.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2 (correction): block h6 (evaluation conclusion code) has been corrected.Block h6: imdrf device code a050701 captures the reportable event of wire was unable to release the bow.Block h11: investigation results the dreamtome rx 44 device was not returned; however, a media analysis was performed based on the photo provided by the complainant that shows the distal section of the device with the working length bent, additionally, by the picture, it is not conclusive if the wire is failing to unbow since the handle is not seen in picture to determine if it was in extended position (unbow).No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of wire failure to release bow (unbow) was unable to be confirmed.According to the media analysis performed, it is not conclusive if the wire is failing to unbow since the handle is not seen in picture to determine if it was in extended position (unbow).Additionally, media analysis found that the working length was bent, this problem could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
DREAMTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23350864
Report Number3005099803-2025-05530
Device Sequence Number8791314
Product Code KNS
UDI-Device Identifier08714729778271
UDI-Public(01)08714729778271(17)280626(10)36855390
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584050
Device Catalogue NumberM00584050
Device Lot Number0036855390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer10/20/2025
12/23/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date10/21/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown